Hi I've been on both topamax and lamictal. I started taking Topamax about 4 months ago, and one thing that I don't like about this medication is it causes short term memory loss. I feel like how a 60 year old must feel when I have a hard time completing my thoughts of what I want to say. I have a hard time coming up with certain words while talking to people and it's really embarrassing. It has been the best medication at controlling my seizures though. I will also stress to you since your daughter is so young, watch for any personality changes because this medicine for me, not everyone, but I am more sensitive to medications than most people, but for me it made me feel very odd and not like myself for a little while. I am just being honest with you of what it did to me. I would let her go ahead and try it because it's one of the best meds on the market but the side effects of it I've noticed are scary for some people. She may take well to it. My neurologist explained to different meds work different for different people.
As far as the Lamictal, I was on it for 5 days and started itching all over so I discontinued use of it.
I hope you can find what works best for your daughter. They have much better drugs on the market now than when I was her age having seizures.